IDEAS home Printed from
MyIDEAS: Log in (now much improved!) to save this article

A mixture-distribution factor model for multivariate outliers

Listed author(s):
  • Iliyan Georgiev
Registered author(s):

    The aim of the paper is to go beyond the detection of outliers in multivariate time series, and to find regularities in the effect of special events on the series. The tool is a factor model in which the direction of every column of the loading matrix is identified, in contrast with Gaussian factor models, where only the span of the whole loading matrix is identified. Under asymptotics for rare and influential stochastic outliers, it is shown that the outliers' location is estimated consistently, and outliers are consistently classified into the factor components that have generated them. The direction, but not the length, of every column of the loading matrix is also estimated consistently. Inference on the directions, which underlies the interpretation of the factor structure, is asymptotically Gaussian under conditions that include Gaussianity of the innovations after accounting for the outliers. The model, augmented with a VAR specification for the conditional mean, provides a statistically acceptable and historically meaningful description of bond rates series for Denmark, Germany and the Netherlands. Copyright Royal Economic Society 2007

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL:
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by Royal Economic Society in its journal Econometrics Journal.

    Volume (Year): 10 (2007)
    Issue (Month): 3 (November)
    Pages: 605-636

    in new window

    Handle: RePEc:ect:emjrnl:v:10:y:2007:i:3:p:605-636
    Contact details of provider: Postal:
    2 Dean Trench Street, Westminster, SW1P 3HE

    Phone: +44 20 3137 6301
    Web page:

    More information through EDIRC

    Order Information: Web:

    No references listed on IDEAS
    You can help add them by filling out this form.

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:ect:emjrnl:v:10:y:2007:i:3:p:605-636. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing)

    or (Christopher F. Baum)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.